×

zbMATH — the first resource for mathematics

On the combinatorial cuspidalization of hyperbolic curves. (English) Zbl 1207.14032
From the abstract: We continue our study of the pro-\(\Sigma\) fundamental groups of configuration spaces associated to a hyperbolic curve, where \(\Sigma\) is either the set of all prime numbers or a set consisting of a single prime number, begun in an earlier paper [S. Mochizuki and A. Tamagawa, Hokkaido Math. J. 37, No. 1, 75–131 (2008; Zbl 1143.14306)]. Our main result may be regarded either as a combinatorial, partially bijective generalization of an injectivity theorem due to M. Matsumoto [J. Reine Angew. Math. 474, 169–219 (1996; Zbl 0858.12002)] or as a generalization to arbitrary hyperbolic curves of injectivity and bijectivity results for genus zero curves due to H. Nakamura [J. Math. Sci., Tokyo 1, No. 1, 71–136 (1994; Zbl 0901.14012)] and D. Harbater and L. Schneps [Trans. Am. Math. Soc. 352, No. 7, 3117–3148 (2000; Zbl 0956.14013)].
More precisely, we show that if one restricts one’s attention to outer automorphisms of such a pro-\(\Sigma\) fundamental group of the configuration space associated to a(n) affine (respectively, proper) hyperbolic curve which are compatible with certain “fiber subgroups” (i.e. groups that arise as kernels of the various natural projections of a configuration space to lower-dimensional configuration spaces) as well as with certain cuspidal inertia subgroups, then, as one lowers the dimension of the configuration space under consideration from \(n+1\) to \(n\geq 1\) (respectively, \(n\geq 2\)), there is a natural injection between the resulting groups of such outer automorphisms, which is a bijection if \(n\geq 4\). The key tool in the proof is a combinatorial version of the Grothendieck conjecture proven in an earlier paper by the author [Tohoku Math. J. (2) 59, No. 3, 455–479 (2007; Zbl 1129.14043)], which we apply to construct certain canonical sections.

MSC:
14H30 Coverings of curves, fundamental group
14H10 Families, moduli of curves (algebraic)
PDF BibTeX XML Cite
Full Text: Euclid
References:
[1] W. Abikoff: The Real Analytic Theory of Teichmüller Space, Lecture Notes in Math. 820 , Springer, Berlin, 1980. · Zbl 0452.32015
[2] Y. André: {On a geometric description of \(\mathrm{Gal}(\overline{\mathbf{Q}}_p/\mathbf{Q}_{p})\) and a \(p\)-adic avatar of \(\widehat{GT}\), Duke Math. J. 119 (2003), 1–39.} · Zbl 1155.11356
[3] P. Deligne and D. Mumford: The irreducibility of the space of curves of given genus , Inst. Hautes Études Sci. Publ. Math. 36 (1969), 75–109. · Zbl 0181.48803
[4] E.K. Grossman: On the residual finiteness of certain mapping class groups , J. London Math. Soc. (2) 9 (1974/75), 160–164. · Zbl 0292.20032
[5] D. Harbater and L. Schneps: Fundamental groups of moduli and the Grothendieck–Teichmüller group , Trans. Amer. Math. Soc. 352 (2000), 3117–3148. JSTOR: · Zbl 0956.14013
[6] Y. Hoshi: The exactness of the log homotopy sequence , preprint, to appear in Hiroshima Math. J. · Zbl 1180.14013
[7] Y. Hoshi: Absolute anabelian cuspidalizations of configuration spaces over finite fields , preprint, to appear in Publ. of RIMS. · Zbl 1202.14027
[8] Y. Ihara: Automorphisms of pure sphere braid groups and Galois representations ; in The Grothendieck Festschrift, vol. II, Progr. Math. 87 , Birkhäuser, Boston, Boston, MA, 353–373, 1990. · Zbl 0728.20033
[9] Y. Ihara: On the stable derivation algebra associated with some braid groups , Israel J. Math. 80 (1992), 135–153. · Zbl 0782.20034
[10] Y. Ihara and M. Kaneko: Pro-\(l\) pure braid groups of Riemann surfaces and Galois representations , Osaka J. Math. 29 (1992), 1–19. · Zbl 0787.14015
[11] L. Illusie: An overview of the work of K. Fujiwara, K. Kato, and C. Nakayama on logarithmic étale cohomology , Cohomologies \(p\)-adiques et applications arithmétiques, II, Astérisque 279 (2002), 271–322. · Zbl 1052.14005
[12] E. Irmak, N. Ivanov, J.D. McCarthy: Automorphisms of surface braid groups , preprint,
[13] N.V. Ivanov: Mapping class groups ; in Handbook of Geometric Topology, North-Holland, Amsterdam, 523–633, 2002. · Zbl 1002.57001
[14] M. Matsumoto: Galois representations on profinite braid groups on curves , J. Reine Angew. Math. 474 (1996), 169–219. · Zbl 0858.12002
[15] S. Mochizuki: A version of the Grothendieck conjecture for \(p\)-adic local fields , Internat. J. Math. 8 (1997), 499–506. · Zbl 0894.11046
[16] S. Mochizuki: The local pro-\(p\) anabelian geometry of curves , Invent. Math. 138 (1999), 319–423. · Zbl 0935.14019
[17] S. Mochizuki: Extending families of curves over log regular schemes , J. Reine Angew. Math. 511 (1999), 43–71. · Zbl 0933.14012
[18] S. Mochizuki: The absolute anabelian geometry of hyperbolic curves ; in Galois Theory and Modular Forms, Kluwer Acad. Publ., Boston, MA, 77–122, 2004. · Zbl 1062.14031
[19] S. Mochizuki: Semi-graphs of anabelioids , Publ. Res. Inst. Math. Sci. 42 (2006), 221–322. · Zbl 1113.14025
[20] S. Mochizuki: A combinatorial version of the Grothendieck conjecture , Tohoku Math. J. (2) 59 (2007), 455–479. · Zbl 1129.14043
[21] S. Mochizuki: Absolute anabelian cuspidalizations of proper hyperbolic curves , J. Math. Kyoto Univ. 47 (2007), 451–539. · Zbl 1143.14305
[22] S. Mochizuki: Topics in absolute anabelian geometry II: decomposition groups , RIMS Preprint 1625 , 2008.
[23] S. Mochizuki: Topics in absolute anabelian geometry III: global reconstruction algorithms , RIMS Preprint 1626 , 2008.
[24] S. Mochizuki and A. Tamagawa: The algebraic and anabelian geometry of configuration spaces , Hokkaido Math. J. 37 (2008), 75–131. · Zbl 1143.14306
[25] D. Mumford: Abelian Varieties, Oxford Univ. Press, London, 1970. · Zbl 0223.14022
[26] H. Nakamura: Galois rigidity of pure sphere braid groups and profinite calculus , J. Math. Sci. Univ. Tokyo 1 (1994), 71–136. · Zbl 0901.14012
[27] H. Nakamura: Coupling of universal monodromy representations of Galois–Teichmüller modular groups , Math. Ann. 304 (1996), 99–119. · Zbl 0835.14007
[28] H. Nakamura: Limits of Galois representations in fundamental groups along maximal degeneration of marked curves , I, Amer. J. Math. 121 (1999), 315–358. · Zbl 1006.12001
[29] H. Nakamura, N. Takao and R. Ueno: Some stability properties of Teichmüller modular function fields with pro-\(l\) weight structures , Math. Ann. 302 (1995), 197–213. · Zbl 0826.14016
[30] J. Neukirch, A. Schmidt and K. Wingberg: Cohomology of Number Fields, Grundlehren der Mathematischen Wissenschaften 323 , Springer, Berlin, 2000. · Zbl 0948.11001
[31] L. Ribes and P. Zalesskii: Profinite Groups, Ergebnisse der Mathematik und ihrer Grenzgebiete 3 , Springer, Berlin, 2000. · Zbl 0949.20017
[32] H. Tsunogai: The stable derivation algebras for higher genera , Israel J. Math. 136 (2003), 221–250. · Zbl 1051.14025
[33] I. Vidal: Contributions à la cohomologie étale des schémas et des log-schémas , Thése, U. Paris-Sud, (2001).
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.